Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 81, NWS New York, NY

July 27, 2008Kings County, Richmond County, New York; Union County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 27, 2008, 2:27 PM EDT for Kings County, Richmond County, New York; Union County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2008, 2:27 PM EDT (18:27 UTC)
Expired
Jul 27, 2008, 2:59 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Union County, NJ, Kings County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 79 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 12:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:37 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 27, 1:37 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
137 PM EDT SUN JUL 27 2008

.SYNOPSIS...
A TROUGH IN THE LEE OF THE APPALACHIANS WILL REMAIN NEARLY
STATIONARY OVER WESTERN PARTS OF THE TRI-STATE THROUGH MONDAY
MORNING...WHEN IT WILL MERGE WITH A COLD FRONT APPROACHING FROM
THE WEST...WHICH WILL CROSS THE REGION MONDAY AFTERNOON AND
EVENING. WEAK HIGH PRESSURE THEN BUILDS IN LATE MONDAY NIGHT AND
TUESDAY...THEN SLIDES OFFSHORE TUESDAY NIGHT. AN AREA OF LOW
PRESSURE WILL TRACK EAST ACROSS THE AREA WEDNESDAY AND WEDNESDAY
NIGHT. A FRONT WILL THEN REMAIN STALLED JUST SOUTH OF THE REGION
WITH WAVES OF LOW PRESSURE PERIODICALLY RIDING ALONG THE FRONT
FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH 760 FOR THE ENTIRE TRI-
STATE AREA THROUGH 8PM. STORMS HAVE ALREADY PRODUCED LARGE HAIL IN
NASSAU COUNTY. ANOTHER LINE OVER FROM EASTERN PA UP THROUGH THE
HUDSON VALLEY WILL MOVE INTO WESTERN ZONES WITHIN THE NEXT HOUR OR
TWO BUT AT THIS POINT CANT RULE OUT SOMETHING POPPING JUST ABOUT
ANYWHERE. INCREASED POPS ACROSS LONG ISLAND AND EASTERN CT WHERE
LINE HAS ALREADY DEVELOPED.

POPS GRADUALLY TAPER DOWN FROM NW TO SE AFTER MIDNIGHT TONIGHT.

FOR TEMPERATURES...FOR HIGHS TODAY USED A BLEND OF MAV/FWC MOS
WITH MIX DOWN OF NAM 850 TEMPERATURE (WEIGHED MORE TOWARDS MIXED
DOWN TEMPERATURE INLAND...AND MOS NEAR THE COAST)...FOR LOWS
TONIGHT USED A MAV/FWC/MET BLEND. TEMPERATURES SHOULD RUN SLIGHTLY
ABOVE NORMAL.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
WITH SURFACE TO 850 COLD FRONT MOVING THROUGH MONDAY
AFTERNOON/EVENING ALONG WITH MID TO UPPER LEVEL TROUGH AXIS...HAVE
MAINTAINED CHANCE POPS THAT TIME FRAME (HIGHER THAN GUIDANCE...BUT
NOT MUCH ABOVE A BLEND OF FWC/MET 6 HOUR POPS). APPEARS MODELS
UNDERESTIMATING LOW LEVEL MOISTURE (AS THEY CURRENTLY ARE) AS DRIER
AIR WILL NOT MOVE IN UNTIL PASSAGE OF MERGED COLD FRONT/LEE TROUGH
COMBO (IT APPEARS MODELS TRY TO ADVECT DRIER AIR BETWEEN LEE
TROUGH AND COLD FRONT CURRENTLY THROUGH THE LEE TROUGH
OVERNIGHT...HOWEVER EXPERIENCE SUGGESTS APPALACHIANS WILL ACT AS
SUFFICIENT BARRIER TO PREVENT THAT FROM HAPPENING. WILL HAVE LESS
SHEAR MONDAY THAN TODAY...SO THREAT OF SEVERE WEATHER IS REDUCED
AS WELL.

LOOKS LIKE MONDAY WILL BE ABOUT A DEGREE OR SO WARMER THAN TODAY
(WARM PUSH AHEAD OF COLD FRONT). LOWS MONDAY NIGHT SHOULD BE A TAD
COOLER THAN TONIGHT BEHIND THE FRONT.

MAIN IMPACT OF COLD FRONT WILL BE TO DRY THINGS OUT SOMEWHAT...SO
HAVE GONE WITH A DRY FORECAST FROM LATE MONDAY EVENING THROUGH
TUESDAY NIGHT (RETURN FLOW JUST SETTING UP TUESDAY NIGHT...SO TO
SOON TO SUPPORT DIURNAL CONVECTION).

IMPACT OF COLD FRONT IS NOT ALL THAT SIGNIFICANT AS FAR AS HIGHS
GO AS VERY WELL COULD APPROACH/REACH 90 IN METRO NEW YORK CITY
HEAT ISLAND (AWAY FROM SOUTHERN COASTAL AREAS) AGAIN ON
TUESDAY...AND WITH A UNIFORM WESTERLY FLOW THROUGH THE BOUNDARY
LAYER...THE SEA BREEZE WILL NOT BE FROM TYPICAL ONSHORE
DIRECTION...BUT MORE SW (IF IT FORMS AT ALL)...SO TUESDAY COULD BE
THE WARMEST DAY SO FAR THIS WEEK FOR COASTAL AREAS. LOWS TUESDAY NIGHT
WILL RUN A FEW DEGREES ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR EXTENDED LEANED TOWARDS A BLEND OF 00Z GEFS MEAN AND 12Z AND
00Z ECMWF.

A STORM SYSTEM WILL CROSS THE TRI-STATE WEDNESDAY/WEDNESDAY
NIGHT...LIKELY PUSHING THE FRONTAL BOUNDARY THAT STALLED TO OUR
SOUTH TUESDAY BACK NORTH THROUGH MOST OF THE AREA AHEAD OF
IT...THEN SEND IT BACK TO OUR SOUTH BEHIND IT BY THURSDAY MORNING.
BEING IN THE WARM SECTOR WEDNESDAY WILL ALLOW FOR HIGHS WEDNESDAY
TO REACH NEAR TO SLIGHTLY ABOVE NORMAL LEVELS. THIS FRONT WILL
REMAIN STALLED TO OUR SOUTH INTO SATURDAY WITH WAVES OF LOW
PRESSURE RIDING ALONG IT FROM TIME TO TIME. THIS COUPLED WITH
EASTERLY FLOW SETTING UP ACROSS THE REGION...RESULTED IN TWEAKING
THE FORECAST IN A MORE PESSIMISTIC DIRECTION...WITH AT LEAST
SLIGHT CHANCE POPS EVERYDAY...INCREASED CLOUD COVER AND SLIGHTLY
LOWER TEMPERATURES AT DAY/SLIGHTLY WARMER AT NIGHT THAN PREVIOUS
FORECAST. (SO EXPECT BELOW NORMAL HIGHS AND ABOVE NORMAL LOWS THU-
SAT).

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA TERMINALS
TODAY AS A PRE FRONTAL TROUGH AND COLD FRONT PUSH ACROSS THE AREA.
THE COLD FRONT IS NOW ENTERING THE WESTERN PART OF THE CWA. SHOWERS
AND THUNDERSTORMS ON LONG ISLAND WILL PUSH OFF TO THE EAST...WHILE
ADDITIONAL STORMS ENTER FROM THE WEST AND PUSH EASTWARD. ALL THE
AREA TERMINALS WILL SEE ADDITIONAL STORMS. ANY THUNDERSTORMS THAT
DEVELOP WILL PRODUCE HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL.
CONDITIONS ARE EXPECTED TO FALL TO IFR IN THUNDERSTORMS. MANY OF
THESE STORMS SHOULD COME TO AN END BETWEEN 02Z AND 05Z.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR FOR THE END OF THE TAF
PERIOD.

OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
ANOTHER TROUGH/COLD FRONT APPROACHES FOR MONDAY AFTERNOON. LOCAL
MVFR TO IFR CIGS/VSBYS AND GUSTY WINDS IN SHOWERS/TSTMS POSSIBLE
ONCE AGAIN MONDAY AFTERNOON INTO MONDAY NIGHT. THE BOUNDARY STALLS
SOUTH OF THE AREA MONDAY NIGHT. SUB-VFR CONDITIONS POSSIBLE ON WED
AFTERNOON THROUGH THU AS AN AREA OF LOW PRESSURE MOVES ALONG THE
STATIONARY BOUNDARY. DRIER WEATHER IS EXPECTED FRIDAY AFTERNOON.

&&

.MARINE...
QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 760 THROUGH 8PM.

GENERALLY QUIET CONDITIONS THROUGH THE FORECAST PERIOD...WITH
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA. A WEAK COLD FRONT
WILL APPROACH TODAY AND WASH OUT AS IT GETS HUNG UP EITHER ACROSS
WESTERN WATERS OR TO THE WEST. ANOTHER WEAK COLD FRONT WILL PUSH
TOWARD THE AREA...AND IS EXPECTED TO CROSS THE WATERS MONDAY
NIGHT. WEAK HIGH PRESSURE BUILDS IN FOR TUESDAY...BEFORE A ANOTHER
WEAK TROUGH APPROACHES FOR THE MIDDLE OF THE WEEK. HIGH PRESSURE
RETURNS FOR THE END FOR THE WEEK.

A 3 FT SOUTHERLY SWELL GENERATED BY THE PRE-FRONTAL S-SW FLOW SHOULD
BE ENOUGH TO CONTINUE A MODERATE RIP CURRENT RISK AT THE OCEAN
BEACHES TODAY.

&&

.HYDROLOGY...
EVEN WITH SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SHOULD BE
RELATIVELY QUICK MOVING...SO FLOOD THREAT IS NOT ALL THAT GREAT.
GENERALLY EXPECT 1/4 TO 1/2 AN INCH OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS. WHILE LOCALIZED URBAN FLOODING CANNOT BE RULED OUT IN ANY
HEAVIER DOWNPOURS...IT DOES NOT APPEAR TO BE A SIGNIFICANT THREAT
AT THIS TIME. EXPECT GENERALLY A QUARTER AN INCH OR LESS FROM ANY
CONVECTION MONDAY AFTERNOON AND EVENING. THE NEXT CHANCE FOR ANY
SIGNIFICANT PRECIPITATION WILL BE WITH PASSAGE OF A STORM SYSTEM
WEDNESDAY/WEDNESDAY NIGHT. SHOULD THEN HAVE SPOTTY LIGHT PRECIPITATION
WITH FRONT STALLED TO SOUTH AND EASTERLY FLOW THU-SAT.

&&

.EQUIPMENT...
ON JULY 28TH...MARINE OBSERVATIONS FROM AMBROSE LIGHT TOWER WILL
BE DECOMMISSIONED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 27, 12:26 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1226 PM EDT SUN JUL 27 2008

NYZ075>077-080-081-281630-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1226 PM EDT SUN JUL 27 2008

...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC
OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-281630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
1226 PM EDT SUN JUL 27 2008

...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 27, 1:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
129 PM EDT SUN JUL 27 2008

NYZ067-271830-
ORANGE-
129 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ORANGE COUNTY...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLRIFT...OR 6 MILES NORTH OF PORT
JERVIS...AND MOVING EAST AT 16 MPH.

THIS STORM WILL BE...
  NEAR OTISVILLE BY 205 PM.
  5 MILES NORTH OF MIDDLETOWN BY 225 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Local storm report, Jul 27, 1:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
156 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             SYOSSET                 40.82N 73.50W
07/27/2008  M0.75 INCH       NASSAU             NY   TRAINED SPOTTER

            PENNY SIZE HAIL

1151 AM     HAIL             MANHASSET               40.79N 73.69W
07/27/2008  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR INTERSECTION OF SEARINGTOWN ROAD
            AND NORTH BOULEVARD

0115 PM     HAIL             PATCHOGUE               40.76N 73.02W
07/27/2008  E0.75 INCH       SUFFOLK            NY   TRAINED SPOTTER

0130 PM     MARINE TSTM WIND 3 S SHIRLEY             40.75N 72.87W
07/27/2008  M55.00 MPH       SUFFOLK            NY   OFFICIAL NWS OBS

&&

MATTHEW
Special weather statement, Jul 27, 2:08 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
208 PM EDT SUN JUL 27 2008

NYZ079-081-271915-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
208 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLUM ISLAND TO
SHELTER ISLAND TO SHINNECOCK HILLS TO RIVERHEAD...OR ALONG A LINE
EXTENDING FROM PLUM ISLAND TO 7 MILES SOUTHWEST OF PLUM ISLAND TO
SOUTHAMPTON TO RIVERHEAD...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR SHINNECOCK HILLS BY 215 PM.
  NEAR SOUTHAMPTON BY 225 PM.
  NEAR GARDNERS ISLAND BY 230 PM.
  NEAR EAST HAMPTON BY 240 PM.
  NEAR HITHER HILLS STATE PARK BY 255 PM.
  NEAR MONTAUK POINT BY 310 PM.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 27, 2:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
212 PM EDT SUN JUL 27 2008

NJZ005-006-011-NYZ074-271900-
ESSEX-HUDSON-RICHMOND (STATEN IS.)-UNION-
212 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORM WILL IMPACT HUDSON...RICHMOND (STATEN
ISLAND)...SOUTHEASTERN ESSEX AND UNION COUNTIES...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNELLEN...OR NEAR MIDDLESEX...AND MOVING
NORTHEAST AT 24 MPH.

THIS STORM WILL BE...
  NEAR CLARK BY 230 PM.
  NEAR LINDEN BY 240 PM.
  NEAR ELIZABETH BY 245 PM.
  NEAR NEWARK BY 255 PM.
  NEAR KEARNY BY 300 PM.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 27, 2:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
225 PM EDT SUN JUL 27 2008

NYZ078-080-271915-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
225 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRENTWOOD TO BABYLON
TO AMITYVILLE...OR ALONG A LINE EXTENDING FROM BRENTWOOD TO BABYLON
TO LINDENHURST...AND MOVING NORTHEAST AT 22 MPH.

THESE STORMS WILL BE...
  NEAR HAUPPAUGE BY 230 PM.
  NEAR SMITHTOWN BY 235 PM.
  NEAR BAY SHORE BY 245 PM.
  NEAR CENTEREACH BY 250 PM.
  NEAR FARMINGVILLE BY 300 PM.
  NEAR HOLBROOK BY 305 PM.

SMALL HAIL...WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Local storm report, Jul 27, 2:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
226 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     SHIRLEY                 40.80N 72.87W
07/27/2008                   SUFFOLK            NY   NWS EMPLOYEE

            TREES, FLAGPOLE, WIRES DOWN, WIDESPREAD POWER OUTAGES
            MONTAUK HWY AND WILLIAM FLOYD PARKWAY AREA

0215 PM     FLASH FLOOD      SHIRLEY                 40.80N 72.87W
07/27/2008                   SUFFOLK            NY   NWS EMPLOYEE

            IMPASSABLE FLOODING ON FLOYD ROAD

&&

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:19 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk41 min
Jul 27, 10:59 AM EDTSevere Thunderstorm WarningOKXSuffolk22 min
Jul 27, 11:06 AM EDTSpecial Marine WarningOKX54 min
Jul 27, 11:34 AM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens41 min
Jul 27, 11:46 AM EDTSevere Thunderstorm WarningOKXSuffolk44 min
Jul 27, 11:53 AM EDTSpecial Marine WarningOKX67 min
Jul 27, 12:00 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk45 min
Jul 27, 12:19 PM EDTSpecial Marine WarningOKX56 min
Jul 27, 12:20 PM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk55 min
Jul 27, 12:35 PM EDTSevere Thunderstorm WarningOKXSuffolk40 min
Jul 27, 12:54 PM EDTSpecial Marine WarningOKX36 min
Jul 27, 1:09 PM EDTSevere Thunderstorm WarningOKXSuffolk51 min
Jul 27, 1:22 PM EDTSpecial Marine WarningOKX38 min
Jul 27, 1:25 PM EDTSpecial Marine WarningOKX65 min
Jul 27, 1:27 PM EDTSevere Thunderstorm WarningOKXSuffolk48 min
Jul 27, 1:33 PM EDTSpecial Marine WarningOKX57 min
Jul 27, 1:52 PM EDTFlash Flood WarningOKXSuffolk3 hr
Jul 27, 2:01 PM EDTSpecial Marine WarningOKX89 min
Jul 27, 2:06 PM EDTSpecial Marine WarningOKX54 min
Jul 27, 2:30 PM EDTSpecial Marine WarningOKX60 min
Jul 27, 2:31 PM EDTSpecial Marine WarningOKX59 min
Jul 27, 2:38 PM EDTSpecial Marine WarningOKX37 min
Jul 27, 2:47 PM EDTFlash Flood WarningOKXKings, Nassau, Queens, Richmond, Suffolk3 hr
Jul 27, 2:51 PM EDTSevere Thunderstorm WarningOKXSuffolk9 min
Jul 27, 2:56 PM EDTSpecial Marine WarningOKX34 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester38 min
Jul 27, 3:38 PM EDTFlash Flood WarningOKXOrange, Putnam3 hr
Jul 27, 3:49 PM EDTAreal Flood AdvisoryOKXRockland, Westchester116 min
Jul 27, 4:17 PM EDTSpecial Marine WarningOKX43 min
Jul 27, 4:20 PM EDTSpecial Marine WarningOKX55 min
Jul 27, 4:51 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 27, 5:05 PM EDTSpecial Marine WarningOKX85 min
Jul 27, 5:48 PM EDTAreal Flood AdvisoryOKXWestchester57 min
Jul 27, 6:33 PM EDTSpecial Marine WarningOKX57 min
Jul 27, 3:55 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region33 min
Jul 27, 4:31 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.